OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry van Driel
  • Vol. 28, Iss. 5 — May. 1, 2011
  • pp: 994–1001

Broadband electromagnetic transparency by graded metamaterials: scattering cancellation scheme

L. Sun and K. W. Yu  »View Author Affiliations


JOSA B, Vol. 28, Issue 5, pp. 994-1001 (2011)
http://dx.doi.org/10.1364/JOSAB.28.000994


View Full Text Article

Enhanced HTML    Acrobat PDF (803 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The electromagnetic scattering by a radially inhomogeneous isotropic metamaterial sphere whose electric permittivity is described by the lossless graded Drude model is studied according to the generalized Mie theory in full-wave condition. The distribution of electromagnetic field is calculated by solving Maxwell’s equations, and the exact analytic solutions are obtained in terms of confluent Heun and hypergeometry functions. This allows us to achieve the full-wave scattering cross section (SCS) analytically. The corresponding numerical analysis indicates that the full-wave SCS can be extremely small over a broad frequency band, representing a broadband electromagnetic transparency. Moreover, the analytic expression of the full-wave SCS also reveals the conditions for achieving the broadband electromagnetic transparency and makes tunable electromagnetic transparency feasible.

© 2011 Optical Society of America

OCIS Codes
(260.2110) Physical optics : Electromagnetic optics
(290.4020) Scattering : Mie theory
(160.3918) Materials : Metamaterials
(290.5839) Scattering : Scattering, invisibility

ToC Category:
Metamaterials

History
Original Manuscript: November 10, 2010
Revised Manuscript: January 19, 2011
Manuscript Accepted: February 12, 2011
Published: April 5, 2011

Virtual Issues
Vol. 6, Iss. 6 Virtual Journal for Biomedical Optics

Citation
L. Sun and K. W. Yu, "Broadband electromagnetic transparency by graded metamaterials: scattering cancellation scheme," J. Opt. Soc. Am. B 28, 994-1001 (2011)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-28-5-994

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited